Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 191, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 26, 2011, 5:11 AM EDT for 4 counties in Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 5:11 AM EDT (09:11 UTC)
- Expired
- Apr 26, 2011, 5:45 AM EDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Fayette County, KY, Jessamine County, KY, Scott County, KY, Woodford County, KY
The radar
The Jackson,KY radar (KJKL), 124 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:20 AM EDT | TSTM WND GST 62 | 7 W Lexington, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
383
WUUS53 KLMK 260911
SVRLMK
KYC067-113-209-239-260945-
/O.NEW.KLMK.SV.W.0191.110426T0911Z-110426T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 AM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LEXINGTON...
NORTHERN JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF GEORGETOWN...
EASTERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 545 AM EDT
* AT 509 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WATKINSVILLE TO GAYBOURN TO TROY...MOVING NORTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
LEXINGTON METRO...
GEORGETOWN...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
JOSEPHINE AND MOON LAKE ESTATES...
STONEWALL AND CENTERVILLE...
ELMENDORF AND WALNUT HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3798 8435 3786 8473 3808 8468 3820 8474
3835 8476 3849 8457 3846 8454 3844 8454
3842 8451 3824 8442 3822 8443 3816 8438
3811 8438 3809 8433 3803 8430
TIME...MOT...LOC 0911Z 231DEG 54KT 3831 8473 3806 8465
3790 8469
WIND...HAIL 60MPH <.50IN
$$
AL2 follow-up statements
162
WWUS53 KLMK 260927
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 AM EDT TUE APR 26 2011
KYC239-260935-
/O.CAN.KLMK.SV.W.0191.000000T0000Z-110426T0945Z/
WOODFORD KY-
527 AM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODFORD COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3798 8435 3789 8466 3815 8463 3839 8468
3849 8457 3846 8454 3844 8454 3842 8451
3824 8443 3822 8443 3816 8438 3811 8438
3809 8433 3803 8430
TIME...MOT...LOC 0925Z 231DEG 54KT 3843 8457 3816 8450
3801 8450
$$
KYC067-113-209-260945-
/O.CON.KLMK.SV.W.0191.000000T0000Z-110426T0945Z/
SCOTT KY-FAYETTE KY-JESSAMINE KY-
527 AM EDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EDT
FOR NORTHERN JESSAMINE...FAYETTE AND SCOTT COUNTIES...
AT 523 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PORTER TO DONERAIL TO FAYETTE MALL...MOVING NORTHEAST
AT 60 MPH. WIND GUSTS EXCEEDING 60 MPH HAVE BEEN MEASURED WITH THESE
STORMS.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
GEORGETOWN...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
GEORGETOWN SCOTT COUNTY AIRPORT AND CENTERVILLE...
MUIR AND FENWICK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND HEAVY RAINFALL.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3798 8435 3789 8466 3815 8463 3839 8468
3849 8457 3846 8454 3844 8454 3842 8451
3824 8443 3822 8443 3816 8438 3811 8438
3809 8433 3803 8430
TIME...MOT...LOC 0925Z 231DEG 54KT 3843 8457 3816 8450
3801 8450
WIND...HAIL 60MPH <.50IN
$$
MP869
WWUS53 KLMK 260945
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 AM EDT TUE APR 26 2011
KYC067-113-209-260954-
/O.EXP.KLMK.SV.W.0191.000000T0000Z-110426T0945Z/
SCOTT KY-FAYETTE KY-JESSAMINE KY-
545 AM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JESSAMINE...FAYETTE
AND SCOTT COUNTIES WILL EXPIRE AT 545 AM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. LIGHT TO MODERATE RAIN AND GUSTY WINDS UP TO 40 MPH WILL BE
POSSIBLE OVER THE NEXT 45-60 MINUTES.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3798 8435 3789 8466 3815 8463 3839 8468
3849 8457 3846 8454 3844 8454 3842 8451
3824 8443 3822 8443 3816 8438 3811 8438
3809 8433 3803 8430
TIME...MOT...LOC 0944Z 231DEG 54KT 3861 8428 3834 8421
3819 8422
$$
MPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:34 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 26, 3:34 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 AM EDT TUE APR 26 2011
.SHORT TERM (TODAY AND TONIGHT)...
THERE ARE SEVERAL CONCERNS IN THIS SHORT TERM. THE FIRST IS THIS
MORNING AS AN OVERNIGHT LINEAR MCS WORKS ITS WAY ACROSS THE REGION.
TIMING THIS FEATURE ON RADAR BRINGS THE LEADING EDGE OF THE
THUNDERSTORMS THROUGH THE BLUE GRASS BEFORE THE START OF THE
FORECAST AT 12Z. HOWEVER THE TRAILING STRATIFORM PRECIPITATION
SHIELD WILL TAKE UNTIL EARLY TO MID MORNING BEFORE COMPLETELY
CLEARING THE CWA.
SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THROUGH THE DAY
TODAY...ESPECIALLY THIS AFTERNOON AS WE REDESTABILIZE. ANY STORM IN
THE UNSTABLE ATMOSPHERE COULD BE STRONG TO SEVERE...BUT IT REALLY
APPEARS THAT THE MAIN CONCERN WILL ARRIVE TONIGHT.
TONIGHT SURFACE LOW PRESSURE WILL ORGANIZE OVER THE RED RIVER VALLEY
AHEAD OF A COUPLE OF STRONG VORTS DIVING INTO THE UPPER TROF OVER
THE PLAINS. A LOW LEVEL JET WILL REV UP ON THE EAST SIDE OF THIS
SYSTEM WITH SPEEDS OF 55 TO 65KT OVERNIGHT. WE WILL ALSO BE LOCATED
IN AN AREA OF SIGNIFICANT UPPER DIVERGENCE BETWEEN UPPER JET MAXES
OVER THE GREAT LAKES AND SOUTHERN PLAINS. AS A RESULT A LARGE AREA
OF THUNDERSTORMS IS EXPECTED TO BLOSSOM INVOF ARKANSAS AND HEAD
NORTHEAST INTO THE TENNESSEE AND OHIO VALLEYS. WITH STRONG LOW LEVEL
SHEAR SEVERE STORMS ARE EXPECTED TO BE ACCOMPANIED BY STRONG WIND
GUSTS...ISOLATED TORNADOES...AND HAIL. IN ADDITION...PRECIPITABLE
WATER AMOUNTS LOOK TO MAX OUT AROUND 1.5 INCHES AND K INDEX IS IN
THE MIDDLE 30S. THUS HEAVY RAIN WILL BE A THREAT AS WELL. WIDESPREAD
AMOUNTS OF AN INCH TO LOCALLY 1.5 INCHES WILL BE POSSIBLE TONIGHT
ESPECIALLY WEST OF I-65 AND SOUTH OF THE OHIO RIVER. LOCAL FLOODING
PROBLEMS WILL ARISE WITH SUCH QPF AMOUNTS ESPECIALLY IN INSTANCES
WHERE THE HEAVY RAIN FALLS IN A SHORT PERIOD OF TIME. WILL EXTEND
THE FLASH FLOOD WATCH AS A RESULT.
.LONG TERM (WEDNESDAY - MONDAY)...
...PARAMETERS STILL POINTING TO A POTENTIAL EXCESSIVE RAIN EVENT AND
SEVERE WEATHER FOR WEDNESDAY...
A MORNING MCS SHOULD BE ONGOING WED MORNING ALONG A WEAK SFC LOW
PROGGED TO MOVE FROM SE MISSOURI TO THE EASTERN GREAT LAKES REGION
BY WED EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DUMP
COPIOUS AMOUNTS OF RAINFALL MAINLY OVER WEST CENTRAL KY AND SOUTHERN
INDIANA WEDNESDAY MORNING. THERE COULD STILL BE SOME STRONG MAYBE
ISLD SEVERE STORMS DURING THE MORNING HOURS...BUT THE MAIN THREAT
WILL BE VERY HEAVY RAINFALL. THE NOSE OF THE LLJ WILL PUMP VERY
MOIST AIR INTO REGION WITH 1.5 TO 1.7 PWATS NOTED IN THE SOUNDINGS.
WE SHOULD SEE A LITTLE BIT OF A BREAK IN THE PRECIP AND POSSIBLY
SOME BREAKS IN THE CLOUDS WED EARLY-MID AFTERNOON BEFORE THE SECOND
MORE POTENT LOW PRESSURE SYSTEM MOVES TO OUR NORTHWEST. LATEST
MODELS INDICATE THAT CONVECTION WILL RE-FIRE SOMEWHERE OVER CENTRAL
KY DURING THE AFTERNOON HOURS. THERMODYNAMIC PROFILES ARE IN
SUPPORT OF INTENSE ROTATING UPDRAFTS ESPECIALLY ALONG AND EAST OF
INTERSTATE 65. DAMAGING WINDS...LARGE HAIL...AND EVEN A FEW
TORNADOES WILL BE POSSIBLE WED AFTERNOON/EVENING.
IN ADDITION TO THE SEVERE THREAT...HEAVY RAINS WILL CONTINUE WITH
THESE THUNDERSTORMS. THESE RAINS FALLING ON ALREADY SATURATED
GROUNDS WILL LIKELY LEAD TO FLASH FLOODING ISSUES...THEREFORE WILL
EXPAND THE FLASH FLOOD WATCH THROUGH 0Z THUR. RIVER AND STREAMS
WILL OF COURSE BE NEGATIVELY IMPACTED AS WELL. WED QPF LOOKS TO BE
BETWEEN 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
LATE WEDNESDAY...A COLD FRONT WILL QUICKLY MOVE ACROSS THE
COMMONWEALTH AS DEEP LOW PRESSURE OCCLUDES OVER THE GREAT LAKES.
SKIES WILL BECOME PARTLY CLOUDY THURSDAY WITH BLUSTERY WEST WINDS
AND MUCH COOLER TEMPERATURES.
EXPECT DRY WEATHER AND SEASONABLE TEMPERATURES FRIDAY AND EARLY
SATURDAY AS HIGH PRESSURE BUILDS OVER THE SOUTHERN PLAINS. BY LATE
SATURDAY...THE UPPER AIR PATTERN WILL TRANSITION INTO NORTHWEST
FLOW OVER THE LOWER OHIO VALLEY. AFTER A POTENTIAL ROUND OF
THUNDERSTORMS EARLY SUNDAY...COOLER AND DRY WEATHER IS EXPECTED
MONDAY.
&&
.AVIATION (06Z TAF ISSUANCE)...
LARGE AREA OF SHOWERS AND STORMS WILL ADVANCE THROUGH THE TERMINALS
EARLY THIS MORNING. WILL USE RADAR TRENDS TO TIME THE TSRA INTO THE
AIRPORTS. MVFR CONDITIONS CAN BE EXPECTED WITH THE STORMS IN BOTH
CIGS AND VSBYS. AS IN ANY THUNDERSTORM WINDS WILL BE VARIABLE BUT
WILL LIKELY SWITCH FROM SSE AHEAD OF THE STORMS TO WSW IN THE
STORMS. THE STORMS SHOULD DIMINISH TO SHOWERS TOWARDS DAWN AND THEN
BECOME SCATTERED FOR MOST OF THE DAY.
WIDELY SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE TODAY AHEAD OF
A VERY SLOW MOVING COLD FRONT TO OUR WEST. ALSO...WINDS WILL KICK UP
AND BECOME GUSTY TODAY OUT OF THE SSW. TONIGHT THE NEXT MAIN WAVE OF
STORMS WILL MOVE IN.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KYZ023>034-038-
061-070.
IN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR INZ076>079-083-
084-089>092.
&&
SHORT TERM........13
LONG TERM.........AML
AVIATION..........13Hazardous weather outlook, Apr 26, 4:18 AM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 418 AM EDT TUE APR 26 2011 INZ076>079-083-084-089>092-KYZ025-029>034-038-270830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-MEADE KY- BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY- SPENCER KY- 418 AM EDT TUE APR 26 2011 /318 AM CDT TUE APR 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PLAGUE THE AREA TODAY AND TONIGHT. THE HEAVIEST RAIN IS EXPECTED TO COME TONIGHT AS A LARGE AREA OF SHOWERS AND STORMS COMES IN FROM THE SOUTHWEST. RAINFALL AMOUNTS IN THE ONE TO ONE AND A HALF INCH RANGE WILL BE POSSIBLE. ALSO...STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WIND GUSTS AS THE MAIN THREAT IN ADDITION TO THE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE RAINS ARE LIKELY TO CONTINUE THROUGH LATE WEDNESDAY. AN ADDITIONAL 1 TO 3 INCHES OR MORE IS LIKELY ON WEDNESDAY. THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL STREAMS AND CREEKS OUT OF BANKFULL...AND LEAD TO FLOODING ON MAIN STEM RIVERS LATER THIS WEEK. IN ADDITION...FLASH FLOODING MAY POSE A THREAT GIVEN THE ANTICIPATED THUNDERSTORM ACTIVITY. IN ADDITION TO THE FLOODING...STRONG TO SEVERE THUNDERSTORMS ARE LIKELY WEDNESDAY. THE BEST CHANCE FOR SEVERE STORMS WILL BE ALONG AND EAST OF INTERSTATE 65 FROM MID AFTERNOON THROUGH THE EVENING HOURS. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. KYZ035>037-039>043-045>049-053>057-064>067-075>078-081-082-270830- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 418 AM EDT TUE APR 26 2011 /318 AM CDT TUE APR 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PLAGUE THE AREA TODAY AND TONIGHT. THE HEAVIEST RAIN IS EXPECTED TO COME TONIGHT AS A LARGE AREA OF SHOWERS AND STORMS COMES IN FROM THE SOUTHWEST. RAINFALL AMOUNTS IN THE ONE TO ONE AND A HALF INCH RANGE WILL BE POSSIBLE. ALSO...STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WIND GUSTS AS THE MAIN THREAT IN ADDITION TO THE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE RAINS ARE LIKELY TO CONTINUE THROUGH LATE WEDNESDAY. AN ADDITIONAL 1 TO 3 INCHES OR MORE IS LIKELY ON WEDNESDAY. THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL STREAMS AND CREEKS OUT OF BANKFULL...AND LEAD TO FLOODING ON MAIN STEM RIVERS LATER THIS WEEK. IN ADDITION...FLASH FLOODING MAY POSE A THREAT GIVEN THE ANTICIPATED THUNDERSTORM ACTIVITY. IN ADDITION TO THE FLOODING...STRONG TO SEVERE THUNDERSTORMS ARE LIKELY WEDNESDAY. THE BEST CHANCE FOR SEVERE STORMS WILL BE ALONG AND EAST OF INTERSTATE 65 FROM MID AFTERNOON THROUGH THE EVENING HOURS. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. KYZ023-024-026>028-061>063-070>074-270830- HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-BUTLER KY- EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY- 418 AM EDT TUE APR 26 2011 /318 AM CDT TUE APR 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PLAGUE THE AREA TODAY AND TONIGHT. THE HEAVIEST RAIN IS EXPECTED TO COME TONIGHT AS A LARGE AREA OF SHOWERS AND STORMS COMES IN FROM THE SOUTHWEST. RAINFALL AMOUNTS IN THE ONE TO ONE AND A HALF INCH RANGE WILL BE POSSIBLE. ALSO...STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WIND GUSTS AS THE MAIN THREAT IN ADDITION TO THE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE RAINS ARE LIKELY TO CONTINUE THROUGH LATE WEDNESDAY. AN ADDITIONAL 1 TO 3 INCHES OR MORE IS LIKELY ON WEDNESDAY. THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL STREAMS AND CREEKS OUT OF BANKFULL...AND LEAD TO FLOODING ON MAIN STEM RIVERS LATER THIS WEEK. IN ADDITION...FLASH FLOODING MAY POSE A THREAT GIVEN THE ANTICIPATED THUNDERSTORM ACTIVITY. IN ADDITION TO THE FLOODING...STRONG TO SEVERE THUNDERSTORMS ARE LIKELY WEDNESDAY. THE BEST CHANCE FOR SEVERE STORMS WILL BE ALONG AND EAST OF INTERSTATE 65 FROM MID AFTERNOON THROUGH THE EVENING HOURS. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. 13/AML
In the hours before
Local storm report, Apr 26, 3:52 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG GLASGOW 37.00N 85.92W
04/26/2011 BARREN KY LAW ENFORCEMENT
MULTIPLE TREES DOWN IN GLASGOW
&&
EVENT NUMBER LMK1100635
AMLLocal storm report, Apr 26, 4:28 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM TSTM WND DMG BARDSTOWN 37.81N 85.46W
04/26/2011 NELSON KY LAW ENFORCEMENT
A FEW ELECTRICAL OUTAGES AND A COUPLE TREES DOWN IN
BARDSTOWN CITY LIMITS
&&
EVENT NUMBER LMK1100636
AMLLocal storm report, Apr 26, 4:38 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
438 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 AM TSTM WND GST LEITCHFIELD 37.48N 86.29W
04/26/2011 M58 MPH GRAYSON KY MESONET
&&
EVENT NUMBER LMK1100637
13Special weather statement, Apr 26, 4:41 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
441 AM EDT TUE APR 26 2011
KYZ033>035-039-040-260915-
ANDERSON-FRANKLIN-HENRY-SHELBY-WOODFORD-
441 AM EDT TUE APR 26 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...
AT 436 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
TAYLORSVILLE...TO 10 MILES EAST OF TAYLORSVILLE...TO 12 MILES NORTH
OF SPRINGFIELD...AND MOVING NORTHEAST AT 55 MPH.
OCCASIONAL LIGHTNING...HEAVY RAINFALL...AND STRONG GUSTY WINDS OF
AROUND 45 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VERSAILLES...
SHELBYVILLE...
LAWRENCEBURG...
CHESTNUT GROVE AND MULBERRY...
CROPPER AND PLEASUREVILLE...
NORTH PLEASUREVILLE AND BETHLEHEM...
SLABTOWN AND CLIFTON...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 28 AND 60...AND THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
48 AND 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3828 8477 3819 8474 3819 8476 3818 8474
3803 8469 3794 8492 3795 8497 3791 8499
3787 8512 3791 8512 3789 8516 3799 8518
3801 8514 3804 8514 3805 8511 3817 8544
3821 8543 3846 8500
TIME...MOT...LOC 0841Z 230DEG 47KT 3819 8529 3804 8511
3789 8512
ALLocal storm report, Apr 26, 4:54 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 AM TSTM WND DMG LEBANON 37.57N 85.25W
04/26/2011 MARION KY LAW ENFORCEMENT
TELEPHONE POLE ABOUT TO COME DOWN... A POWER LINE DOWN
&&
EVENT NUMBER LMK1100638
AMLLocal storm report, Apr 26, 5:04 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
504 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM TSTM WND DMG OLMSTEAD 36.75N 87.02W
04/26/2011 LOGAN KY EMERGENCY MNGR
BARN BLOWN ONTO RAILROAD TRACKS. SEVERAL TREES DOWN.
&&
EVENT NUMBER LMK1100639
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:13 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio, Simpson, Warren | 32 min |
| Apr 26, 2:24 AM EDT | Tornado Warning | LMK | Logan | 36 min |
| Apr 26, 2:45 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Butler, Edmonson, Grayson, Simpson, Warren | 45 min |
| Apr 26, 2:57 AM EDT | Special Weather Statement | LMK | Hancock, Ohio | 33 min |
| Apr 26, 3:23 AM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin, Hart, Larue | 22 min |
| Apr 26, 3:28 AM EDT | Special Weather Statement | LMK | Barren, Metcalfe, Monroe | 47 min |
| Apr 26, 3:38 AM EDT | Severe Thunderstorm Warning | LMK | Barren, Hart, Metcalfe | 37 min |
| Apr 26, 3:47 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Green, Hardin, Hart, Larue, Nelson and 1 more | 28 min |
| Apr 26, 3:52 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe, Monroe | 38 min |
| Apr 26, 4:00 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Metcalfe, Taylor | 30 min |
| Apr 26, 4:14 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Marion, Nelson, Spencer, Washington | 31 min |
| Apr 26, 4:16 AM EDT | Tornado Warning | LMK | Nelson, Spencer | 29 min |
| Apr 26, 4:29 AM EDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 16 min |
| Apr 26, 4:36 AM EDT | Tornado Warning | LMK | Washington | 24 min |
| Apr 26, 4:41 AM EDT | Special Weather Statement | LMK | Anderson, Franklin, Shelby, Woodford | 34 min |
| Apr 26, 4:49 AM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 26 min |
| Apr 26, 4:54 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Mercer, Woodford | 24 min |
| Apr 26, 5:22 AM EDT | Special Weather Statement | LMK | Lincoln | 23 min |
| Apr 26, 5:30 AM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Harrison, Nicholas | 45 min |
| Apr 26, 5:33 AM EDT | Special Weather Statement | LMK | Garrard, Madison | 27 min |
| Apr 26, 5:47 AM EDT | Special Weather Statement | LMK | Lincoln | 43 min |
| Apr 26, 6:00 AM EDT | Special Weather Statement | LMK | Madison | 30 min |
| Apr 26, 6:22 PM EDT | Special Weather Statement | LMK | Ohio | 23 min |
| Apr 26, 6:32 PM EDT | Tornado Warning | LMK | Ohio | 28 min |
| Apr 26, 6:54 PM EDT | Tornado Warning | LMK | Ohio | 36 min |
| Apr 26, 7:21 PM EDT | Tornado Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 24 min |
| Apr 26, 7:42 PM EDT | Tornado Warning | LMK | Breckinridge, Grayson | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.